About 10% of statin users get aches and pains, says William W. O’Neill, MD, a cardiologist and medical director of Henry Ford Health System’s Center for Structural Heart Disease at Henry Ford Hospital in Detroit. The higher your dose, the more likely you are to experience aches and pains.

For most people, the solution is a simple tweak, says Antonio M. Gotto Jr., MD, professor of medicine at Weill Cornell Medicine in New York City. “Before you give up on a statin, try a different dose or a different statin,” he says.

Much less common—but more serious—is rhabdomyolysis, in which muscle cells break down and release proteins such as myoglobin that damage kidneys. It typically causes severe shoulder, thigh, and/or lower back pain. If confirmed by your doctor, you must stop taking your statin.


Leave a Reply

Your email address will not be published.

LOSING 24 TO 32 POUNDS IN JUST 28 DAYS

The 4 Week Diet